MAUDE Adverse Event Report: HAND BIOMECHANICS LAB, INC. DIGIT WIDGET

HAND BIOMECHANICS LAB, INC. DIGIT WIDGET
Model Number DWD-232
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although a clear conclusion about the cause of the reported adverse event could not be determined, risk analysis and historical assessment indicate most probable cause is a knicked adjacent pin.
 
Event or Problem Description
Patient had surgery to install a digit widget external fixation system.The surgeon emailed hand biomecanics lab 23 days post operatively and report 'the distal pin was stuck in the hole and i had to destroy the drill guide with a burr to be able to get it out.' in summary the surgeon was unable to remove the distal pin from the drill guide tube of the drill guide.

Brand Name
DIGIT WIDGET
Common Device Name
DIGIT WIDGET
Manufacturer (Section D)
HAND BIOMECHANICS LAB, INC.
77 scripps drive, suite 104
sacramento, ca
MDR Report Key10212514
Report Number2919128-2020-00007
Device Sequence Number16961573
Product Code JDW
UDI-Device Identifier00861994000212
UDI-Public(01)00861994000212(17)291201(10)DWD-119-130B
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K992970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDWD-232
Device Catalogue NumberDWD-232
Device Lot NumberDWD-119-130B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR